I am post accutane by 7 weeks. Is This Rosacea? (photo)

I am post accutane by 7 weeks. redness occurred during and mostly after accutane. Did not have rosacea before. Triggers are: nervousness/embarrassment, cold weather and exercise. Hot flushes every now and again ( when embarrassed). Causing psychological distress to me and stopping me socialising as much.

Doctor Answers (3)

Does not look like rosacea...accutane is the most likely culprit...

+1

very common to experience a retinoid dermatitis either during or shortly after accutane therapy...can last for quite sometime...treatment might be as simple as some over-the-counter hydrocortisone several times a day for several weeks...and avoiding irritation...don't use irritating topicals and don't use a washcloth...if it persists for more than a month see your doctor...
 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Is this Rosacea?

+1

Hi Pierotti.  Are there any small blood vessels present in the cheeks?  Even though you are not 21, if you have ever drank alcohol, do you flush at that time?  Does spicy food cause flushing?  In addition to nervousness, cold weather and exercise, these are all triggers for Rosacea.  We would recommend getting an official diagnosis from a dermatologist and from there evaluating medication and laser as options.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Is This Rosacea?

+1

From your pictures and from the symptoms you are describing, this could very well likely be rosacea.  The five big triggers for rosacea flares are extremes of temperatures (very hot, very cold), alcohol, caffeine, UV/sunlight, and spicy foods.  Nervousness/embarassment  can trigger flushing as well.  Isotretinoin can make your skin have a more reddish appearance, but at 7 weeks, it sounds like the redness is continuing and thus likely to be rosacea.  Isotretinoin likely did not cause the rosacea, just likely coincidental that you were on isotretinoin.  I suggest you see a dermatologist for evaluation.  There are topical medications you can try to help the redness. 

(This answer is not intended nor implied to be a substitute for medical advice.  It is posted for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.